I’m wondering how long it will take to stop bleeding when out of my system. I have been on it for 34 days and I have been consistently bleeding for 34 days. Terrible terrible birth control that works for 5% of women. If you’re reading this... you are NOT in the 5% DONT USE DEPO!!
It's common for you to need to have had 2 or 3 shots/9 months on Depo Provera, to stop the bleeding. That happened with me. I was warned that could be the case as it's in the Manufacturer's insert. I knew I was going to have to give it at least 9 months to know if it would suit me (this is back then. I wouldn't use it now, but did for 18 years, with the necessary breaks).
If you don't get your next injection (which I totally understand), then your body, that was trying to adjust to the artificial hormone in Depo, has to start re-adjusting to the withdrawal from the Drug, which can cause even more bleeding & side effects, which may last a long time. The Manufacturer advises that if you stop getting the injections, even after only ever having 1 shot of Depo Provera, it can take up to 18 months to regain your fertility. During that time you may also experience other side effects, including more bleeding, as your body rids itself of the chemicals & sorts itself out (rebalances your hormones).
I ended up going down the natural route to get off it, in the end, because every time I tried to come off it, the bleeding was terrible, although for the most part it worked well for me whilst I was on the injections.
Sometimes I had a bit of bleeding in between shots, especially when the next injection was due or after sexual intercourse. That was resolved by getting my injections earlier. That worked well, but like all hormonal birth control, Depo came with risks of long & short term side effects, & I'm sure early shots probably didn't help reduce those risks.
I wouldn't use Depo now, but then I wouldn't use any artificial hormones, now. It worked well for my needs while I was on it, but I am now being monitored for the long term side effects, to see if it has done, or will still do, any harm. For example, if you're on it longer than 2 years (which the Manufacturer does not recommend, unless you have no other option for contraception), then you have to take breaks every couple of years, & have MRI scans later in life to monitor bone density. Mine is fine at the mo. but they have to check again when I reach the menopause. Apparently that's when any osteoporosis (bone thinning) as a result of Depo is most likely to show.
After Depo, the doctors tried all sorts to stop my bleeding, which had gone on for 2 years at one point, before I gave up & went back onto Depo, just to stop the bleeding. Nothing worked for long, not even D&C operations, laporoscopies, etc. They were considering a hysterectomy. I ended up researching natural treatments, which is what got me off Depo once & for all, & got my regular periods back again. Sorted out my hormone balance completely, & stopped my severe PMS/PMT that I suffered when not on Depo. Happy to give you the details if you want it. I've recommended it to others, on here, who have had success.
Anything you try to do whilst your last injection is still in your body, though, is unlikely to help much to stop the bleeding. You can try it, by all means, but you may need to get more hormones from your doctor to help you stop the bleeding, for the 13 weeks the shot is effective, & possibly for a little while after that. Once it's out of your body, you'll have a better chance of stopping things naturally, if you still get any bleeding.
Hopefully once it's out of your body, you'll not have any more trouble with bleeding & not need to look at other ways to stop it. Just be prepared that it can take up to 18 months for things to settle back to normal after having 1 shot, & sometimes it's longer. I wouldn't want to mislead you, as some women do struggle to rebalance their hormones, even after 18 months. Others have no problems, though. You could well be absolutely fine.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.